MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PXT261418
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 09/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported patient identifier (b)(6) was shortened due to character limitations in field.Device evaluated by manufacturer: the medical device was returned to third party for investigation.The analysis report was shared with gore and evaluated appropriately.The review of the manufacturing records verified that the gore¿ excluder¿ trunk-ipsilateral leg component pxt261418 / 8027223 involved in this event met all pre-release specifications.A gore¿ excluder¿ contralateral leg component pxc181200 / unk was also involved in this event but the serial number is unknown as of yet.
 
Event or Problem Description
On (b)(6) 2010, this patient underwent an endovascular procedure and was treated with gore¿ excluder¿ aaa endoprostheses for an abdominal aortic aneurysm measuring 6.8 cm with a long aortic neck.During a reintervention on (b)(6) 2016, the gore¿ excluder¿ trunk-ipsilateral leg component pxt261418 was reported to have migrated distally and was therefore extended proximally with a gore¿ excluder¿ aortic extender component pla280300.A slight aneurysm sac enlargement of 4 mm had also been reported (refer to mfr report # 2953161-2016-00147).On an unknown date in 2018, computed tomography (ct) follow-up imaging identified an aneurysm diameter of 76 mm.On an unknown date in (b)(6) 2020, ultra scan examination showed sac expansion and a potential type 1b endoleak.The affected endoprosthesis was reportedly not specified.On an unknown date in (b)(6) 2020, follow-up ct imaging revealed an aneurysm diameter now measuring 83 mm with the inferior mesenteric artery patent but no endoleak was perceived.On (b)(6) 2021, the gore¿ excluder¿ aaa endoprostheses were explanted.There reportedly was the intention of the physician to make the explanted stent grafts available for an investigation.
 
Event or Problem Description
On (b)(6) 2010, this patient underwent an endovascular procedure and was treated with a gore® excluder® trunk-ipsilateral leg component pxt261418 and a gore® excluder® contralateral leg component pxc181200 for an abdominal aortic aneurysm measuring 6.8 cm in diameter and with a long aortic neck.During a reintervention on (b)(6) 2016, the gore® excluder® trunk-ipsilateral leg component pxt261418 was reported to have migrated distally and was therefore extended proximally with a gore® excluder® aortic extender component pla280300.A slight aneurysm sac enlargement of 4 mm had also been reported.
 
Additional Manufacturer Narrative
B5: updated portion of event description.H6: code 213 - the review of the manufacturing records verified that all lots involved in this event met all pre-release specifications.Additional medical devices involved in this event: gore® excluder® contralateral leg component pxc181200 / 7724924.Udi: (b)(4).Gore® excluder® aortic extender component pla280300 / 12614169.Udi: (b)(4).The devices were returned to w.L.Gore & associates for investigation.Submitted unfixed were three gore excluder aaa endoprostheses; one trunk, one cl, and one ae.The lumens of all devices were widely patent.The abluminal surfaces were covered in scattered plaques of light tan/brown or dark red/brown, friable, non-adherent tissue.The luminal surfaces were either generally devoid of tissue, with scattered plaques of firmly adherent, light tan/white tissue, or with scattered plaques of non-adherent, red/brown tissue present.The devices were not properly stored in a fixative solution for proper preservation of the tissue on and within the devices.Therefore, a histopathological examination of the tissue could not be performed, due to the lack of proper fixation prior to arrival at w.L.Gore & associates.The devices were subjected to an enzymatic digestion process to remove biologic debris.Following digestion all devices were examined for material disruptions with the aid of a stereomicroscope.Some material disruptions identified (i.E., transections, stent frame disruption, and forceps marks) were consistent with those caused by surgical instrumentation interaction (i.E., scalpel/scissors, forceps/clamps), which likely occurred during the explant procedure.Other material disruptions identified (i.E., wear-related hole, reinforcement film disruption, material indentations) were likely due to in-vivo wear by interaction with diseased artery and anatomical bends with physiologic motion over 3,982 days.
 
Additional Manufacturer Narrative
B5: updated part of event description.D8/d9: updated section.H6, component code: added code 515.H6, type of investigation: added code 10.H6, investigation findings: added code 3251.H6, investigation conclusions: added codes 4315, 22.H6; code 213: the review of the manufacturing paperwork verified that all lots involved in this event met all pre-release specifications.Additional medical devices involved in this event: gore® excluder® contralateral leg component pxc181200 / (b)(6).Udi: (b)(4).Gore® excluder® aortic extender component pla280300 / (b)(6).Udi: (b)(4).H6, code 22: according to the gore® excluder® aaa endoprosthesis instructions for use (ifu) adverse events that may occur and/or require intervention include, but are not limited to: endoleak.Explant evaluation summary: the devices were returned to w.L.Gore & associates for investigation.Submitted unfixed were three gore excluder aaa endoprostheses; one trunk, one cl, and one ae.The lumens of all devices were widely patent.The abluminal surfaces were covered in scattered plaques of light tan/brown or dark red/brown, friable, non-adherent tissue.The luminal surfaces were either generally devoid of tissue, with scattered plaques of firmly adherent, light tan/white tissue, or with scattered plaques of non-adherent, red/brown tissue present.The devices were not properly stored in a fixative solution for proper preservation of the tissue on and within the devices.Therefore, a histopathological examination of the tissue could not be performed, due to the lack of proper fixation prior to arrival at w.L.Gore & associates.The devices were subjected to an enzymatic digestion process to remove biologic debris.Following digestion all devices were examined for material disruptions with the aid of a stereomicroscope.Some material disruptions identified (i.E., transections, stent frame disruption, and forceps marks) were consistent with those caused by surgical instrumentation interaction (i.E., scalpel/scissors, forceps/clamps), which likely occurred during the explant procedure.Other material disruptions identified (i.E., wear-related hole, reinforcement film disruption, material indentations) were likely due to in-vivo wear by interaction with diseased artery and anatomical bends with physiologic motion over 3,982 days.H3 device evaluated by manufacturer: device was returned and evaluated by manufacturer."other code - the medical device was returned to third party for investigation.The analysis report was shared with gore and evaluated appropriately." - this code is being retracted as device was returned and evaluated by manufacturer.
 
Event or Problem Description
Further examination was performed on the explanted grafts and material disruptions were found which were likely due to in-vivo wear by interaction with the diseased artery and anatomical bends with physiologic motion during the time period the grafts were implanted in the patient.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SUNNYVALE B/P
1327 orleans drive
sunnyvale CA 94089
Manufacturer Contact
thomas giebing
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12138967
Report Number2953161-2021-01071
Device Sequence Number3705215
Product Code MIH
UDI-Device Identifier00733132610242
UDI-Public00733132610242
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2013
Device Model NumberPXT261418
Device Catalogue NumberPXT261418
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer02/07/2022
07/01/2022
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date03/08/2022
07/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight70 KG